Alert archive / Montana / High Wind Warnings in 2005
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 25, 2005, 9:41 AM MST. It took effect at Dec 25, 2005, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 9:41 AM MST (16:41 UTC)
- In effect from
- Dec 25, 2005, 12:00 PM MST
- Expired
- Dec 25, 2005, 9:13 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 251641 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 941 AM MST SUN DEC 25 2005 MTZ009-048-260500- /O.NEW.KTFX.HW.W.0010.051225T1900Z-051226T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 941 AM MST SUN DEC 25 2005 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG WEST WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT THIS AFTERNOON...AND CONTINUE INTO THE EVENING HOURS. EXPECT SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED WIND GUSTS NEAR 80 MPH ARE POSSIBLE IN MOUNTAIN PASSES AND NEAR RIDGE TOPS. THE STRONG WINDS WILL BEGIN TO DECREASE IN INTENSITY AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
1 follow-up statement
000 WWUS75 KTFX 260413 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 913 PM MST SUN DEC 25 2005 MTZ009-048-260515- /O.CAN.KTFX.HW.W.0010.000000T0000Z-051226T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 913 PM MST SUN DEC 25 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. WINDS IN THE AREA HAVE DIMINISHED. EXPECT WEST WINDS 10 TO 25 MPH WITH GUSTS TO 35 MPH THE REMAINDER OF TONIGHT. THERE WILL BE LOCAL GUSTS NEAR 70 MPH IN ISOLATED AREAS SUCH AS DEEP CREEK. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 5:45 AM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 25, 5:45 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 AM MST SUN DEC 25 2005 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH TUESDAY...UPPER RIDGE AXIS OVER THE AREA AT THE PRESENT TIME WILL SHIFT TO EASTERN MONTANA BY AFTERNOON AS AN UPPER TROF APPROACHES FROM THE WEST. PRECIPITATION FROM THIS DISTURBANCE SHOULD BE CONFINED MAINLY TO THE WESTERN AND SOUTHWEST MOUNTAINS. DOWNSLOPE WINDS SHOULD KEEP THE PLAINS DRY. WARM ADVECTION AHEAD OF THE UPPER TROF WILL PUSH AFTERNOON TEMPERATURES TO NEAR OR SLIGHTLY ABOVE RECORD VALUES FOR THIS CHRISTMAS DAY ACROSS PORTIONS OF NORTH CENTRAL MONTANA. UPPER TROF WEAKENS AS IT MOVES ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. PROGRESSIVE PATTERN CONTINUES AS THE UPPER RIDGE REBUILDS OVER THE AREA MONDAY MORNING BEFORE BEING FLATTENED AND PUSHED EAST AS ANOTHER UPPER TROF APPROACHES. AGAIN...PRECIPITATION LIKELY CONFINED TO THE WESTERN MOUNTAIN AND TO SOUTHWEST MONTANA. TUESDAY FINDS A RETURN TO A WEST-NORTHWEST FLOW ALOFT AND GENERALLY DRY CONDITIONS. TEMPERATURES WILL REMAIN MILD GIVEN THE TIME OF YEAR WITH AFTERNOON READINGS ABOVE SEASONAL AVERAGES. TUESDAY NIGHT THROUGH SUNDAY...A PROGRESSIVE PATTERN WILL DOMINATE THIS PERIOD. THE UPPER LEVEL RIDGE WILL REBUILD OVER MONTANA AGAIN TUESDAY NIGHT AND WEDNESDAY. HOWEVER...THE RESULTING WEST- SOUTHWEST FLOW ALOFT WILL BE MOIST ENOUGH TO KEEP AT LEAST A CHANCE OF PRECIPITATION OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST MONTANA...WHILE THE PLAINS REMAIN DRY WITH BREEZY SOUTHWEST WINDS. AN UPPER LEVEL TROUGH WILL THEN MOVE THROUGH THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...BRINGING AT LEAST A CHANCE OF PRECIPITATION TO ALL OF THE AREA. A WEAK UPPER LEVEL RIDGE WILL MOVE THROUGH THE AREA FRIDAY AND FRIDAY NIGHT...THEN A WEAK TROUGH WILL MOVE THROUGH SATURDAY AND SATURDAY NIGHT...WITH AN UPPER LEVEL RIDGE MOVING IN FOR SUNDAY. THE TROUGH WILL NOT BE AS STRONG AS THE PREVIOUS ONE...WITH THE MAIN CHANCE OF PRECIPITATION BEING OVER THE WESTERN AND SOUTHWEST MOUNTAINS. TEMPERATURES WILL COOL SOMEWHAT FROM WEDNESDAY TO THURSDAY...THEN REMAIN FAIRLY CONSISTENT THROUGH THE WEEKEND WITH ONLY MINOR FLUCTUATIONS. OVERALL...THOUGH...TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. COULSTON && .AVIATION... UPDATED AT 1245Z. VFR CONDITIONS WILL PREVAIL OVER NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH 12Z MONDAY. THE WESTERLY FLOW ALOFT WILL BECOME MORE MOIST AND SOUTHWESTERLY THROUGH 00Z MONDAY...BRINGING INCREASING MID AND HIGH CLOUDS TO NORTH CENTRAL AND SOUTHWEST MONTANA. AREAS OF PRECIPITATION WILL DEVELOP OVER THE MOUNTAIN AREAS OF WESTERN AND SOUTHWEST MONTANA...BUT IT SHOULD GENERALLY BE LIGHT. BREEZY WEST TO SOUTHWEST WINDS WILL KEEP THE PLAINS DRY. PRECIPITATION AND CLOUDS SHOULD DECREASE OVER THE AREA AFTER 03Z MONDAY...BUT MID CLOUDS SHOULD PERSIST OVER THE MOUNTAIN AREAS OF WESTERN AND SOUTHWEST MONTANA. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 55 36 48 32 / 10 10 10 0 CTB 55 32 45 27 / 10 10 10 0 HLN 50 28 45 24 / 10 10 20 20 BZN 46 26 44 22 / 10 10 20 20 WEY 39 22 35 17 / 0 30 30 40 DLN 47 28 43 24 / 10 30 30 20 HVR 54 34 50 26 / 0 10 10 0 LWT 52 33 46 29 / 0 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM...COULSTON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 25, 5:15 AM MST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MST SUN DEC 25 2005 MTZ008>015-044>055-261215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 515 AM MST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 25, 9:12 AM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 AM MST SUN DEC 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 13 W ST MARY 48.74N 113.71W
12/24/2005 89 MPH GLACIER MT MESONET
LOGANS PASS VISITOR CENTER RAWS DATA.
0315 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
12/24/2005 63 MPH GLACIER MT MESONET
DEEP CREEK RAWS LOCATIONS.
&&
HERE IS A SUMMARY OF HIGH WIND REPORTS RECIEVED FOR THE HIGH WIND
EVENT ON 12/24/05.
BRUSDANearby
High Wind Warnings in Montana, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.